Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Ringing in the ears after using excessive amount of splenda in the food. Is tinnitus related to the intake of splenda?

I started a diet two weeks ago and started using splenda to make my food more paltable; maybe ten packets a day. I started having ringing in my ears that has increased in both vloume and frequency to the point where I have not been able to sleep at night for the last four nights. I stopped the splenda yesterday, after finally googling for contraindications. Is there any chance that ceasing the spenda (as well as other triggers such as grapefruit, salt, and sugar) that the tinnitus might ease?
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  1325
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

Splenda is artificial sweetener sucralose and i very frequently used to give artificial sweetening to food products. Although reports are not very consistent, it has been suggested that splenda can have many side effects which can include what you are experiencing.
In any case you may use splenda in limited quantity and nothing will happen, but if you use anything in the quantity you mentioned then definitely it may cause so much of side effects.

As far as your tinnitus is concerned, you need to immediately stop splenda and get an audiometry done. You need to take a multivitamin tablet like zincovit once daily after food and a steroid tablet like the predmed in doses of 8mg three times for two weeks immediately. Your doctor will know about this.

It usually takes around two weeks to two months for the effects to go so you need to wait for such time to feel better.

take care

Dr Sriram Nathan
Answered: Mon, 2 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor